MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 DEG X3 INSERT 32F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 DEG X3 INSERT 32F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 723-10-32F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Dislocation (2374)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by sales representative that patient did rthr revision on (b)(6) 2024.Had his right hip dislocated and proximal femur fracture in early february when patient crossed his legs.Been on traction treatment, and did his second rthr revision.Dr.Changed from normal trident 2 liner to constrained liner.Also, dall miles beaded wire was sued to fix the proximal femur fracture.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a right total hip arthroplasty at some point in the past with a cementless cup and a long stem cementless femoral component.I can also confirm that the patient developed a fracture of the greater trochanter.I was able to see x-rays with the implant and the fracture in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of late fracture of the greater trochanter following total hip arthroplasty are multifactorial including surgical technique and patient factors including lifestyle, activity level and bmi.The cause of the initial fracture cannot be determined with certainty but trauma may have played a role.After revision the patient apparently crossed his legs and this apparently contributed to a re-fracture after the first revision.If fixation was not adequate than crossing one's leg in the initial postoperative period could cause displacement again.I would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation and periprosthetic fracture of the proximal femur.A review of the medical records by a clinical consultant was unable to confirm the dislocation event: "i can confirm that the patient had a right total hip arthroplasty at some point in the past with a cementless cup and a long stem cementless femoral component.I can also confirm that the patient developed a fracture of the greater trochanter.I was able to see x-rays with the implant and the fracture in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of late fracture of the greater trochanter following total hip arthroplasty are multifactorial including surgical technique and patient factors including lifestyle, activity level and bmi.The cause of the initial fracture cannot be determined with certainty but trauma may have played a role.After revision the patient apparently crossed his legs and this apparently contributed to a re-fracture after the first revision.If fixation was not adequate than crossing one's leg in the initial postoperative period could cause displacement again.I would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10 DEG X3 INSERT 32F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19056341
Report Number0002249697-2024-00555
Device Sequence Number8167113
Product Code LPH
UDI-Device Identifier07613327339130
UDI-Public07613327339130
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number723-10-32F
Device Lot NumberRT15W0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale